MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 15 HOLES, 317 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 15 HOLES, 317 MM; NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Fall (1848); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: ncb, cable button for ncb polyaxial locking plate, 2.5 mm hex drive; catalog#: 47-2232-060-01; lot#: 3052253; ncb, cable button for ncb polyaxial locking plate, 2.5 mm hex drive; catalog#: 47-2232-060-01; lot#: 3038385; ncb, cortical screw, 5.0 mm, 34 mm; catalog#: 02.02150.034; lot#: 3055201; ncb, cortical screw, 5.0 mm, 50 mm; catalog#: 02.02150.050; lot#: 3042101; ncb, cortical screw, 5.0 mm, 60 mm; catalog#: 02.02150.060; lot#: 3052032; ncb, cortical screw, 5.0 mm, 65 mm; catalog#: 02.02150.065; lot#: 3051305; ncb, cortical screw, 5.0 mm, 65 mm; catalog#: 02.02150.065; lot#: 3036585; ncb, cortical screw, 5.0 mm, 65 mm; catalog#: 02.02150.065; lot#: 2973779; ncb, cortical screw, 5.0 mm, 75 mm; catalog#: 02.02150.075; lot#: 2961109; ncb, cortical screw, 5.0 mm, 80 mm; catalog#: 02.02150.080; lot#: 3056483; ncb, locking cap; catalog#: 02.02150.300; lot#: 3054453; ncb, cortical screw, 5.0 mm, 42 mm; catalog#: 02.02150.042; lot#: 2974504; ncb, locking cap; catalog#: 02.02150.300; lot#: 3054280; ncb, cable button for ncb polyaxial locking plate, 2.5 mm hex drive; catalog#: 47-2232-060-01; lot#: 3035075; ncb, cable button for ncb polyaxial locking plate, 2.5 mm hex drive; catalog#: 47-2232-060-01; lot#: 3035079; ncb, locking cap; catalog#: 02.02150.300; lot#: 3035978; ncb, locking cap; catalog#: 02.02150.300; lot#: 3035975; cable-ready cable grip system; catalog#: 2232-04-18; lot#: 64793092; cable-ready cable grip system; catalog#: 2232-04-18; lot#: 64840101; cable-ready cable grip system; catalog#: 2232-04-18; lot#: 64793651; cable-ready cable grip system; catalog#: 2232-04-18; lot#: 64957404.Therapy date: (b)(6) 2021.The manufacturer received x-rays for review.Other documents were received and will be reviewed as part of ongoing investigation.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomets reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent a revision surgery due to plate fatigue.The patient fell onto her right side while closing the curtains.X-rays revealed abundance of callus formation, non union of previous fracture and fatigue failure of the plate.
 
Additional Manufacturer Narrative
1.Event description: it was reported that the patient fell on their right side.X-rays revealed abundance of callus formation, non-union of a previous fracture, and fracture of the plate.The patient then underwent revision surgery.Harm: s3 - bone malunion/non-union, resulting in revision or other interventions hazardous situation: fragments of an implant and/or bone are generated in vivo.2.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the plate is fractured and mildly displaced.There is also mild angulation at the femur fracture site apex lateral.There is prominent callus formation of the medial femoral diaphyseal fracture site with fracture lucencies present.Bone quality is also noted as osteopenic.3.Product evaluation: - visual examination: the visual examination confirms the reported event; it shows that the plate is fractured, with both pieces returned.Analysis of the fracture surface identified the fracture as a fatigue fracture.The plate surfaces also have scratches and wear.4.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified the following deviations and/or anomalies: (b)(4).- ncr(s): no ncr with a potential correlation to the reported event was found.5.Conclusion: it was reported that the patient fell on their right side.X-rays revealed abundance of callus formation, non-union of a previous fracture, and fracture of the plate.The patient then underwent revision surgery.Based on the investigation the reported event can be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).It is noted that the patient experienced a fall prior to the radiographs revealing the plate fracture.However, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
NCB, PERIPROSTHETIC FEMUR PLATE, DISTAL, LEFT, 15 HOLES, 317 MM
Common Device Name
NCB PERIPROSTHETIC FEMUR POLYAXIAL LOCKING PLATE SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12330273
Report Number0009613350-2021-00409
Device Sequence Number4686637
Product Code HRS
UDI-Device Identifier00889024292901
UDI-Public00889024292901
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.02264.115
Device Lot Number2952347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight50 KG